The Honeycomb Conjecture

Abstract

This article gives a proof of the classical honeycomb conjecture: any partition of the plane into regions of equal area has perimeter at least that of the regular hexagonal honeycomb tiling.

Author information

Affiliations

Authors

Additional information

Received August 30, 1999, and in revised form April 17, 2000. Online publication September 22, 2000.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Hales, T. The Honeycomb Conjecture. Discrete Comput Geom 25, 1–22 (2001). https://doi.org/10.1007/s004540010071

Download citation